Can Zyrtec Cause Diaper Rash?

  • By: Gian
  • Date: March 18, 2022
  • Time to read: 3 min.

If your child is experiencing a diaper rash, you may be wondering if there is a connection between the medication you are giving them and the rash. In this blog post, we will explore whether or not Zyrtec can cause diaper rash. Keep reading to learn more!

What is Zyrtec?

Zyrtec is an over-the-counter medication that provides effective treatment of symptoms of indoor and outdoor allergies, including sneezing, swelling, runny nose, itchy, watery eyes, and itchiness in the nose and throat.

Cetirizine hydrochloride, or Cetirizine HCl, is the active ingredient in Zyrtec.

Zyrtec contains cetirizine hydrochloride, an antihistamine that prevents the body from releasing a chemical called histamine.

An individual’s allergy symptoms are caused by histamine when they are exposed to a certain allergen. Antihistamines relieve mild allergy symptoms by preventing the body from releasing more histamine.

Can infants take Zyrtec?

Kids under 2 years of age should only be given Zyrtec on a doctor’s prescription. Zyrtec should only be given as a liquid to children under 2 years of age if their doctor recommends it. Make sure you follow dosage instructions carefully from the doctor or pharmacist. To measure the right dose of Zyrtec, use the measuring cup that comes with it. 

Can toddlers take Zyrtec?

Children ages 2-5 should only receive liquid Children’s Zyrtec. Zyrtec tablets, even dissolvable ones, must not be given to children. 

Make sure you measure out Children’s Zyrtec dosage accurately using the measuring cup that comes with the liquid. The pharmacist should be able to give you instructions.

What are the common side effects of Zyrtec?

These are the common adverse effects of taking Zyrtec:

  • Stomach pain 
  • Dry mouth
  • Sore throat
  • Drowsiness (less likely to happen compared to other drugs)
  • Irritability
  • Restlessness

Zyrtec usually has mild side effects but severe reactions can happen. Nevertheless, you should consult your doctor if you have concerns about Zyrtec side effects, or your child’s mild allergy symptoms don’t improve after starting to take Zyrtec. Additionally, certain drugs can aggravate an infection or any irritation or inflammation.

The diaper rash might be a result of an allergic reaction in which case medical advice and diagnosis from healthcare professionals are required. 

The majority of side effects do not require immediate medical attention. During treatment, your child’s body may adjust to the medicine, which might remove these side effects.

You should seek urgent emergency care if your child has severe reactions like trouble swallowing or is wheezing to his drug medications, as he may be experiencing an anaphylactic reaction.

Can Zyrtec cause a diaper rash?

Zyrtec could cause a wide range of side effects including diaper rash. If your child has allergies to certain drug medications like Zyrtec, then he could be at risk. If this happens, you should treat it right away. If the diaper rashes are mild, they should go away on their own and should not last for weeks.

Another reaction to look out for is eczema. Visit your baby’s healthcare provider if you suspect skin rash, and he or she may prescribe an ointment or cream. If your baby suffers from eczema or rashes, make sure to use mild, unscented soaps and detergents, dress her in soft clothes, and bathe her no more than three times per week to prevent reoccurrence.

Takeaway

Many parents are not sure whether or not Zyrtec can cause diaper rashes. If your child has allergies to certain drug medications like Zyrtec, then he could be at risk for developing rashes diaper rashes. If the diaper rashes are mild, they should go away on their own and should not last for weeks. However, if the rashes persist or get severe, you should seek medical attention right away.